RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2006, Volume 80, Issue 6, Pages 838–855 (Mi mz3361)  

A criterion for the adjacency of vertices of polytopes generated by subsets of symmetric groups

V. M. Demidenko

Institute of Mathematics, National Academy of Sciences of the Republic of Belarus

Abstract: We propose a characterization of the adjacency of vertices in the class of permutation polytopes generated by arbitrary subsets of symmetric groups. In particular, this class contains polytopes for the well-known classical problems, such as the assignment problem, $2$- and $3$-combinations, the traveling salesman problem and their various modifications. Up to now, the problem of vertex adjacency has been studied for a single polytope only. In the present paper, we obtain, for general permutation polytopes, necessary and sufficient conditions that guarantee that two given vertices are adjacent (or not) to each other. The conditions are formulated in terms of permutations and of the solvability of certain special systems of linear equations. The presently known adjacency criteria for vertices of polytopes for the assignment problem are simple corollaries of our conditions. The latter allow us to develop a general algorithmic scheme for recognizing vertex adjacency of a general permutation polytope and estimate its complexity.

DOI: https://doi.org/10.4213/mzm3361

Full text: PDF file (543 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2006, 80:6, 791–805

Bibliographic databases:

UDC: 512.25+519.1
Received: 03.05.2005
Revised: 12.12.2005

Citation: V. M. Demidenko, “A criterion for the adjacency of vertices of polytopes generated by subsets of symmetric groups”, Mat. Zametki, 80:6 (2006), 838–855; Math. Notes, 80:6 (2006), 791–805

Citation in format AMSBIB
\Bibitem{Dem06}
\by V.~M.~Demidenko
\paper A criterion for the adjacency of vertices of polytopes generated by subsets of symmetric groups
\jour Mat. Zametki
\yr 2006
\vol 80
\issue 6
\pages 838--855
\mathnet{http://mi.mathnet.ru/mz3361}
\crossref{https://doi.org/10.4213/mzm3361}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2311612}
\zmath{https://zbmath.org/?q=an:1127.52014}
\elib{http://elibrary.ru/item.asp?id=9429648}
\transl
\jour Math. Notes
\yr 2006
\vol 80
\issue 6
\pages 791--805
\crossref{https://doi.org/10.1007/s11006-006-0202-8}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000243368900021}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33845645557}


Linking options:
  • http://mi.mathnet.ru/eng/mz3361
  • https://doi.org/10.4213/mzm3361
  • http://mi.mathnet.ru/eng/mz/v80/i6/p838

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:249
    Full text:84
    References:28
    First page:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020